Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 9, 2014, 7:39 AM CDT for Harper County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 7:39 AM CDT (12:39 UTC)
- Expired
- Aug 9, 2014, 8:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Wichita, KS
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 42 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367
WWUS83 KICT 091239
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
739 AM CDT SAT AUG 9 2014
KSZ091-092-091315-
HARPER-SUMNER-
739 AM CDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 815 AM CDT
* AT 735 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM JUST NORTH OF MANCHESTER...OR
10 MILES SOUTH OF ANTHONY...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLUFF CITY.
WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3709 9807 3723 9771 3701 9769 3699 9784
3700 9803
TIME...MOT...LOC 1239Z 239DEG 22KT 3702 9795
$$
DARMOFALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:07 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 9, 6:07 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 607 AM CDT SAT AUG 9 2014 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 319 AM CDT SAT AUG 9 2014 FORECAST HIGHLIGHTS FOCUS AROUND THUNDERSTORM CHANCES THROUGH SUNDAY EVENING...COOLER AND DRIER WEATHER EARLY TO MID NEXT WEEK...AND INCREASING PRECIPITATION CHANCES BY LATE WEEK. CURRENTLY HAVE A DRY FORECAST GOING THIS MORNING...ALTHOUGH WILL NEED TO MONITOR PROGRESS OF NORTHERN KS THUNDERSTORM COMPLEX DIVING SOUTHEAST...WHICH MAY CLIP PORTIONS OF CENTRAL AND EAST- CENTRAL KS EARLY THIS MORNING. ADDITIONALLY...SOME SHORT-TERM MODELS HINT AT ISOLATED TO WIDELY SCATTERED SHOWERS/THUNDERSTORMS DEVELOPING EARLY THIS MORNING OVER PORTIONS OF CENTRAL AND SOUTH- CENTRAL KS WITHIN ZONE OF 850-700MB WARM/MOIST ADVECTION. WILL NEED TO KEEP AN EYE ON THIS AS WELL. FURTHERMORE...LIKE YESTERDAY...WEAK CONFLUENCE ZONE MAY RESULT IN A FEW AFTERNOON THUNDERSTORMS OVER PORTIONS OF EAST-CENTRAL AND SOUTHEAST KS. HOWEVER...GREATEST THUNDERSTORM PROBABILITY IS EXPECTED TO ARRIVE THIS EVENING AND TONIGHT...AS SUBTLE SHORTWAVE TROUGH APPROACHING FROM THE NORTHWEST INITIATES AFTERNOON HIGH PLAINS ACTIVITY. GIVEN NORTHWEST FLOW ALOFT AND FAVORABLE LOW TO MID LEVEL THERMAL/MOISTURE/WIND FIELDS...THINKING THIS ACTIVITY WILL DEVELOP INTO A THUNDERSTORM COMPLEX OR TWO AND ROLL SOUTHEAST ACROSS THE REGION THIS EVENING AND TONIGHT. MODEST SHEAR IN COMBINATION WITH STRONG INSTABILITY WILL FAVOR STRONG/SEVERE STORMS ESPECIALLY THIS EVENING OVER CENTRAL KS...WITH SEVERE POTENTIAL LIKELY WANING AS ACTIVITY REACHES SOUTHERN/EASTERN KS OVERNIGHT. GIVEN HIGH PRECIPITABLE WATERS...LOCALLY HEAVY RAIN WILL ALSO BE A THREAT...ALTHOUGH FORWARD-PROPAGATING NATURE SHOULD PRECLUDE ANY MAJOR WATER ISSUES. AFTER MORNING STORMS...STRONG CONVECTIVE OUTFLOW SHOULD PUSH EFFECTIVE FRONTAL ZONE FURTHER SOUTH THAN WHAT MODELS ARE PROGGING...LIKELY SHIFTING PRECIPITATION CHANCES INTO FAR SOUTHERN KS AND OK FOR SUNDAY AFTERNOON/EVENING. ADK .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 319 AM CDT SAT AUG 9 2014 AS HAS BEEN ADVERTISED FOR SEVERAL DAYS NOW...SEASONABLE TO SEASONABLY COOL TEMPERATURES AND DRIER WEATHER IS ANTICIPATED EARLY TO MID NEXT WEEK...AS A LONGWAVE TROUGH CARVES OUT ACROSS THE CENTRAL/EASTERN CONUS. LOWS IN THE 60S AND HIGHS IN THE 80S SEEM REASONABLE...ALONG WITH LOWER DEWPOINTS/HUMIDITY VALUES. PRECIPITATION CHANCES POSSIBLY ENTER BACK INTO THE FORECAST BY LATE WEEK...AS EASTERN CONUS TROUGH SHIFTS EAST...ALLOWING UPPER ENERGY OVER THE CENTRAL/NORTHERN ROCKIES TO PROGRESS EAST OVER THE PLAINS. ADK && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 607 AM CDT SAT AUG 9 2014 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS CENTRAL AND EASTERN KANSAS THIS MORNING. WHILE VFR CONDITIONS WILL PREVAIL MUCH OF THE TIME...A PERIOD OR TWO OF LOWER VSBYS AND CIGS INTO MVFR CAN BE EXPECTED IN CONVECTION. A DECREASE OR VACANCY OF PRECIP/CONVECTION IS EXPECTED MUCH OF THIS AFTERNOON. HOWEVER ANOTHER ROUND OF CONVECTION...LIKELY WITH BETTER COVERAGE AND INTENSITY IS EXPECTED TO AFFECT MUCH OF THE AREA THIS EVENING AND TONIGHT. HOWEVER FOR NOW WILL INDICATE THIS WITH VCTS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 91 70 89 68 / 50 50 30 20 HUTCHINSON 91 69 88 67 / 60 50 30 20 NEWTON 90 69 88 67 / 70 50 40 20 ELDORADO 89 70 89 67 / 60 50 40 30 WINFIELD-KWLD 91 71 91 69 / 60 50 40 30 RUSSELL 91 68 86 66 / 50 60 20 20 GREAT BEND 91 68 87 66 / 40 60 20 20 SALINA 92 70 88 68 / 90 60 30 20 MCPHERSON 91 69 87 67 / 80 50 30 20 COFFEYVILLE 90 71 91 69 / 20 50 50 40 CHANUTE 89 70 89 68 / 30 50 50 40 IOLA 87 69 87 68 / 30 50 50 30 PARSONS-KPPF 90 71 90 69 / 20 50 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 9, 4:21 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 421 AM CDT SAT AUG 9 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-100930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 421 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT HIT-OR-MISS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY...WITH THE STRONGEST ACTIVITY CAPABLE OF 50 MPH WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN. GREATER THUNDERSTORM CHANCES ARRIVE LATE THIS AFTERNOON AND EVENING OVER CENTRAL KANSAS...WHERE HALF DOLLAR SIZE HAIL...60 MPH WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE. THIS ACTIVITY WILL LIKELY CONSOLIDATE INTO A THUNDERSTORM COMPLEX OVERNIGHT AS IT PROGRESSES SOUTHEAST INTO SOUTHERN AND EASTERN KANSAS...WITH AN ATTENDANT THREAT OF 50 MPH WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWER AND THUNDERSTORM CHANCES WILL LINGER OVER MAINLY SOUTHERN AND SOUTHEAST KANSAS SUNDAY...ESPECIALLY DURING THE MORNING HOURS. AFTER DRIER WEATHER MONDAY THROUGH WEDNESDAY...SHOWERS AND THUNDERSTORMS COULD ENTER BACK INTO THE FORECAST FROM WEDNESDAY NIGHT THROUGH WEEK'S END. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING OVER PRIMARILY CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK
In the hours before
Special weather statement, Aug 9, 7:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
739 AM CDT SAT AUG 9 2014
KSZ091-092-091315-
HARPER-SUMNER-
739 AM CDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 815 AM CDT
* AT 735 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM JUST NORTH OF MANCHESTER...OR
10 MILES SOUTH OF ANTHONY...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLUFF CITY.
WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3709 9807 3723 9771 3701 9769 3699 9784
3700 9803
TIME...MOT...LOC 1239Z 239DEG 22KT 3702 9795
DARMOFALNearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.